Alert archive / Kansas / Fire Weather Watches in 2012

Fire Weather Watch 21, NWS Goodland, KS

July 4, 201213 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this fire weather watch at Jul 4, 2012, 3:18 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jul 5, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 4, 2012, 3:18 PM CDT (20:18 UTC)
In effect from
Jul 5, 2012, 1:00 PM CDT
Expired
Jul 5, 2012, 8:21 AM CDT
In force
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3070 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WWUS83 KGLD 042018
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT WED JUL 4 2012

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200-
/O.NEW.KGLD.FW.A.0021.120705T1800Z-120706T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
218 PM MDT WED JUL 4 2012 /318 PM CDT WED JUL 4 2012/

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...003...004...013...014...015...016...
027...028...029...041...042...079...080...081...252...253 AND
254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
568 
WWUS83 KGLD 051150
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
550 AM MDT THU JUL 5 2012

KSZ003-004-016-NEZ080-081-051300-
/O.CAN.KGLD.FW.A.0021.120705T1800Z-120706T0100Z/
DECATUR-NORTON-GRAHAM-HITCHCOCK-RED WILLOW-
650 AM CDT THU JUL 5 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 003...004...016...080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH.

CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO DEVELOP OVER 
THIS AREA. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

COZ252>254-KSZ001-013-014-027-028-041-042-051800-
/O.UPG.KGLD.FW.A.0021.120705T1800Z-120706T0100Z/
/O.NEW.KGLD.FW.W.0035.120705T1800Z-120706T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
550 AM MDT THU JUL 5 2012 /650 AM CDT THU JUL 5 2012/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 001...013...014...027...028...041...042...
252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 
  WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE MID 90S TO NEAR 100 DEGREES.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ002-015-029-NEZ079-051800-
/O.CON.KGLD.FW.A.0021.120705T1800Z-120706T0100Z/
RAWLINS-SHERIDAN-GOVE-DUNDY-
550 AM MDT THU JUL 5 2012 /650 AM CDT THU JUL 5 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY THROUGH THIS EVENING FOR WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 002...015...029 AND 079...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 029 GOVE. 
  IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
982 
WWUS83 KGLD 051321
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
721 AM MDT THU JUL 5 2012

KSZ002-015-029-NEZ079-060100-
/O.UPG.KGLD.FW.A.0021.120705T1800Z-120706T0100Z/
/O.EXA.KGLD.FW.W.0035.120705T1800Z-120706T0100Z/
RAWLINS-SHERIDAN-GOVE-DUNDY-
721 AM MDT THU JUL 5 2012 /821 AM CDT THU JUL 5 2012/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 002...015...029 AND 079...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 029 GOVE. 
  IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252>254-KSZ001-013-014-027-028-041-042-060100-
/O.CON.KGLD.FW.W.0035.120705T1800Z-120706T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
721 AM MDT THU JUL 5 2012 /821 AM CDT THU JUL 5 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...014...027...
028...041...042...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 
  WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE MID 90S.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this fire weather watch went out at Jul 4, 3:15 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 4, 3:15 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
215 PM MDT WED JUL 4 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 213 PM MDT WED JUL 4 2012

TONIGHT...OVERALL KEPT A SIMILAR TREND WITH THE PRECIP. FORECAST.
THE 12Z NAM HAS BEEN HANDLING THIS SETUP THE BEST AND HAS BEEN
LINING UP WELL WITH THE FRONTAL PASSAGE DURING THE MORNING SO HAVE
FOLLOWED IT RATHER CLOSELY.  CURRENT GUIDANCE HAS THE FRONT
EXTENDING FROM ROUGHLY FLAGLER TO ST. FRANCIS AND STRATTON NEBRASKA
BY EARLY EVENING.  WITH SUBSIDENCE OVER THE LEOTI TO HILL CITY AREA
DURING THE NIGHT THE COLD FRONT WILL BECOME NEARLY STATIONARY.  AN
UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OVER THE FRONT THROUGH THE
NIGHT.  MEANWHILE THE LOW LEVEL JET BEGINS TO DEVELOP DURING THE
EARLY EVENING...WITH THE NOSE OF THE JET JUST EAST OF THE FRONT.  IN
ADDITION 700-500MB CAPE AND 700MB THETA-E SHOW THE BEST INSTABILITY
TO BE JUST EAST OF THE FRONT.  WITH THIS IN MIND HAVE CONTINUED TO
HIGHLITE THE AREA BETWEEN THE FRONT AND THE NOSE OF THE LOW LEVEL
JET AS BEING THE MOST LIKELY PLACE FOR STORM DEVELOPMENT.  MODELS DO
SHOW SOME 700MB LIFT EAST OF THE FRONT.  WITH THERE BEING
INSTABILITY AND LITTLE CINH BELIEVE SIGHT TO LOW CHANCE POPS EAST OF
THE FRONT ARE WARRANTED.

DUE TO THE SLOW STORM MOVEMENT AND HIGH CLOUD BASES...ANY STORM THAT
DEVELOPS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE WIND GUSTS
AND BRIEF HEAVY RAINFALL.  STORM MOTIONS ARE AROUND 10 KTS RUNNING
SLIGHTLY PARALLEL TO THE FRONT...SO TRAINING THUNDERSTORMS MAY
DEVELOP.  THERE MAY BE SOME FLOODING CONCERNS IF STORMS TRAIN OVER
THE SAME LOCATION FOR TOO LONG.  HOWEVER THE LACK OF SOIL MOISTURE
SHOULD HELP TO MITIGATE THE FLOODING THREAT.

OVERNIGHT THE FRONT AND LOW LEVEL JET MOVE BACK NORTH AS SUBSIDENCE
DEVELOPS OVER THE SOUTHERN CWA AND MOVES NORTH INTO CENTRAL NEBRASKA.  700MB
THETA-E ALSO BEGINS TO DECLINE.  WITH LESS LIFT AND INSTABILITY TO
WORK WITH HAVE PRECIP. CHANCES DECLINING...WITH THE BEST CHANCES
STILL TIED TO THE FRONT AS IT MOVES NORTH.  PRECIP. CHANCE SHOULD
COME TO AN END DURING THE EARLY MORNING AS THE LOW LEVEL JET
DISSIPATES.

THURSDAY THE FRONT WILL CONTINUE TO RETREAT NORTH INTO NEBRASKA AS A
WARM FRONT.  BEHIND THE FRONT AN UPPER LEVEL SHORT WAVE TROUGH WILL
MOVE ACROSS THE NORTHWEST CORNER OF THE AREA DURING THE
AFTERNOON...WHICH MAY LEAD TO A STORM OR TWO INITIATING.  WITH A
LACK OF SURFACE CONVERGENCE BEHIND THE WARM FRONT...AM THINKING
STORM COVERAGE SHOULD REMAIN FAIRLY ISOLATED.

HEAT INDICES WILL APPROACH 105 FOR THE MCCOOK...NORTON AND HILL
CITY AREAS.  WILL HOLD OFF ISSUING AN ADVISORY SINCE VALUES ARE AT
THE LOW END OF CRITERIA AT BEST.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 442 AM MDT WED JUL 4 2012

THURSDAY NIGHT...PER THE REASONING ABOVE LOW POPS WILL BE CONFINED TO
THE FAR WEST.

FRIDAY/FRIDAY NIGHT...HIGHER HEIGHTS CONTINUE TO BUILD INTO THE
AREA. THIS SHOULD AGAIN CONFINE THE BEST MOISTURE AND LIFT TO THE
WEST OF THE AREA. THE FAR WESTERN PORTION OF THE AREA SHOULD AGAIN
HAVE A LOW CHANCE OF PRECIPITATION WITH LITTLE EASTWARD PROGRESSION
EXPECTED DUE TO SLOW SOUTH TO NORTH MOVEMENT OF STORMS EXPECTED. LOW
LEVEL THERMAL FIELD REMAINS NEARLY THE SAME AGAIN AND KEPT A
PERSISTENCE FORECAST. MARGINAL CRITICAL FIRE WEATHER CONDITIONS
WILL AGAIN EXIST...MAINLY IN THE EASTERN PORTION OF THE AREA.

SATURDAY THROUGH TUESDAY...FORECAST PROBLEMS WILL BE HOW HOT TO MAKE
IT EARLY ON AND HOW COOL/WET TO MAKE IT THE BEGINNING OF NEXT AS
MODELS INDICATING A PATTERN CHANGE DURING THAT TIME. MID/UPPER RIDGE
STARTS OUT CENTERED TO OUR EAST THEN STARTS ELONGATING/RETROGRESSING
ON SUNDAY, RETROGRESSION AND AMPLIFICATION CONTINUE THROUGH THE END
OF THIS PERIOD WHICH LEAVES THE AREA OPEN TO THE MOST SIGNIFICANT
NORTHWEST FLOW ALOFT THIS SEASON. OVERALL THE DETERMINISTIC MODELS
ARE IN GENERAL/GOOD AGREEMENT WITH THIS SCENARIO. THE ENSEMBLES NOT
ONLY SUPPORT THE PATTERN CHANGE BUT SUPPORT THE FURTHER WEST
AMPLIFICATION/POSITION OF THIS RIDGE WHICH IS MORE IN LINE WITH THE
CANADIAN AND ECMWF. THE GFS SEEMS A LITTLE TOO FAR EAST.

KEPT THE CRH_INIT GRIDS THROUGH THE PERIOD FOR THE FOLLOWING
REASONS. EARLY ON WITH THE RIDGE NEAR OR TO THE EAST OF US...MID
LEVEL TEMPERATURES DO NOT APPEAR HIGH ENOUGH TO INHIBIT CONVECTION.
PLUS A MEANDERING FRONTAL BOUNDARY WILL BE NEAR OR OVER THE AREA.
AFTER THAT AREA WILL BE UNDER THAT NORTHWEST FLOW ALOFT WITH SUBTLE
SHORTWAVE TROUGHS...WHICH IS USUALLY WET/ACTIVE...WITH THE AREA
HAVING THE FRONT DRAPED ON TOP OF US OR WITH US IN A POST FRONTAL
UPSLOPE REGIME. CONSIDERING THAT THESE SUBTLE WAVES AND ANY MESOSCALE
INFLUENCE IMPOSSIBLE TO DIAGNOSE AT THIS TIME RANGE...FELT
COMFORTABLE IN LEAVING THOSE POPS. ALSO IT LOOKS MORE POSSIBLE NOW
THAT AREA COULD COOL INTO THE 80S BY THE END OF THE PERIOD WHICH IS
REASONABLE CONSIDERING THE PATTERN.

THANKS TO ALL THAT COLLABORATED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1128 AM MDT WED JUL 4 2012

VFR CONDITIONS ARE FORECAST FOR THE 18Z TAFS. MAIN ISSUE WITH THE
TAFS WILL BE THE START TIME OF THUNDERSTORMS THIS AFTERNOON AND
HOW LONG THEY PERSIST THROUGH THE NIGHT. LATEST NAM SEEMS TO HAVE
A GOOD HANDLE ON THE FRONTAL TIMING...SO HAVE TRENDED STRONGLY
TOWARD IT. WITH THE HIGH CLOUD BASES...ANY STORMS THAT FORM WILL
BE CAPABLE OF PRODUCING STRONG TO SEVERE WIND GUSTS.

CURRENT SURFACE ANALYSIS SHOWS THE FRONT NEAR K2V5.
THE FRONT WILL BECOME NEARLY STATIONARY DURING THE LATE
AFTERNOON...LYING NEAR KSYF. AM ANTICIPATING THUNDERSTORMS TO
INITIATE NEAR THE FRONT DURING THE EARLY AFTERNOON...WITH COVERAGE
EXPANDING INTO THE EVENING. AM THINKING THE BEST TIME PERIOD FOR
KGLD TO SEE T-STORMS WILL BE DURING THE EARLY EVENING AS THE NOSE
OF THE LOW LEVEL JET MOVES OVER THE SITE. HOWEVER...WITH THE FRONT
NORTH OF KGLD...THE SITE MAY REMAIN JUST SOUTH OF THE STORM
ACTIVITY. AS THE FRONT MOVES NORTH DURING THE NIGHT THE STORM
COVERAGE WILL DIMINISH FOR KGLD.

KMCK FOLLOWS A SIMILAR PATTERN FOR STORM COVERAGE...WITH THE BEST
SHOT BEING DURING THE EVENING. THE FRONT REMAINS JUST EAST OF KMCK THROUGH
THE EVENING SO THE SITE MAY SEE STORMS LONGER THAN KGLD. AS THE
FRONT MOVES NORTH OVERNIGHT STORM COVERAGE SHOULD DECLINE.

&&

.FIRE WEATHER...
ISSUED AT 213 PM MDT WED JUL 4 2012

SOUTH WINDS WILL GUST UP TO 30 MPH THURSDAY AFTERNOON AND RELATIVE
HUMIDITIES WILL DROP TO 20 PERCENT.  CURRENT FORECAST HAS LOW END
CRITERIA...BUT DUE TO THE EXTREMELY DRY FUELS WILL ERROR ON THE SIDE
OF CAUTION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR KSZ001>004-013>016-027>029-041-042.

CO...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR COZ252>254.

NE...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NEZ079>081.

&&

SHORT TERM...JTL
LONG TERM...BULLER
AVIATION...JTL
FIRE WEATHER...JTL
Hazardous weather outlook, Jul 4, 11:50 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT WED JUL 4 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051400-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1050 AM MDT WED JUL 4 2012 /1150 AM CDT WED JUL 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTH WINDS UP TO 25 MPH AND LOW RELATIVE HUMIDITIES WILL
CONTINUE THE HIGH DANGER FOR FIRES...ESPECIALLY THE HILL CITY TO
TRIBUNE AREAS THIS AFTERNOON

A COLD FRONT WILL SETTLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THE LOCATION OF THIS FRONT WILL DETERMINE WHERE THE
HIGHEST POTENTIAL FOR THUNDERSTORMS WILL OCCUR. AT THIS TIME THE
GREATEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE
FROM MCCOOK TO GOODLAND AND CHEYENNE WELLS. SOME OF THESE STORMS
COULD BECOME SEVERE WITH THE GREATEST THREATS BEING DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL. IN ADDITION CLOUD TO GROUND LIGHTNING
STRIKES FROM THESE STORMS MAY CAUSE GRASS FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS WILL KEEP A
HIGH FIRE DANGER ACROSS THE AREA THURSDAY INTO FRIDAY.
FROM THURSDAY AFTERNOON INTO FRIDAY NIGHT...ISOLATED
THUNDERSTORMS WILL BE POSSIBLE OVER THE FAR WESTERN PORTION OF THE
AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. AN
INCREASING CHANCE FOR THUNDERSTORMS WILL BEGIN ON SUNDAY AND
CONTINUE INTO TUESDAY.  A FEW OF THESE STORMS COULD BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

JTL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:29 PM CDTSpecial Weather StatementGLDKit Carson31 min

Nearby

Fire Weather Watches in Kansas, 2012Fire Weather Watches in Nebraska, 2012Fire Weather Watches in Colorado, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.